Vi Peel for acne 7 days ago and today started to get red irritated, painful with many red bumps. Am I having a reaction? (Photo)

I got the peel and everything seemed to be going great. I used only gentle cleanser and the protectant morning and night. Now on 7th day my skin is red, painful to the touch and so much texture and tiny bumps that look like they might become whiteheads. My skin was also VERY shiny right after peeling. There is also a small chance I'm allergic to benzoyl peroxide, but this is just me taking a guess. I'm going to try and get back to Dr ASAP, but is there anything I should be doing/not doing?

Doctor Answers 3

Vi-peel and risks

It is important that you stick to the instructions given by your provider and to make a check-up appointment since it is hard to determine what is going on just by looking at pictures. If you experienced bad skin reaction to benzoyl peroxide, I would stick to the gentle cleanser and protectant until you have your check-up. Your skin may be having negative reaction on Vi Peel or benzoyl peroxide, therefore it is important for you to contact your provider ASAP. Best of luck!


Summit Emergency Medicine Physician
5.0 out of 5 stars 22 reviews

VI peel and potential side effects

One of the many benefits of the VI peel is the skin rejuvenation and textural improvement as well as the kit which is supplied to the patient as their home care regimen.  Though seven days is fairly far out from the beginning of the peel I would recommend only using the products provided as after care.  The kit comes with detailed instructions on how and when to use each product and at our office we caution the patient from veering away from using this after care regimen.  Benzoyl Peroxide is too strong seven days out and I would recommend going to back to the gentle moisturizer and spf provided.

As with any in office procedure or treatment like a chemical peel, hydra facial, derma planing, microdermabrasion, micro needling, laser or injectable there are always potential risks and side effects.  

Hope this helps.  Good luck.

David Shafer, MD
New York Plastic Surgeon
4.9 out of 5 stars 72 reviews

VI peel and facial irritation

it appears you have some irritation post peel and should see your dermatologist for treatment.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.